Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Sunburn, painful, varicose veins in thigh. Concerned

Hi. I went on a sunbed on Friday after just returning from 2 wks in the sun. I went in for 10 mins and a few hours after I went home, I realised that I had been badly burnt from my stomach down to my feet. The fans were not working properly on the bed (I later discovered). I was in a lot of pain but we t to the pharmacist the next morning who gave me some creams which helped a bit. Now 5 days later I noticed that I have 3 large varicose veins which have appeared on my right thigh. They are very purple/green and it it itchy. I have only one varicose vein on my left calf (from first pregnancy ten years ago) and that is fine and still the same. I am a bit concerned as to how quickly these 3 areas on the 1 leg have become very obvIous over only 1 day. I m 31yrs female. Meds: amitryptilyne, propranolol , metformin , quetiapine . I had used the sunbeds a few times before my holidays with no problems. Thanks
Asked On : Sun, 28 Oct 2012
Answers:  2 Views:  318
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014

Sunburns to your legs are known to be followed by the development of spider veins. Standing and sedentary occupations are definitely aggravating factors.

You can try to avoid long periods of standing or sitting. Elevate your legs to give your veins a "rest". Adjust your chair at work not to be too high, if you cannot, then put a few books under your feet. This will lessen the pressure on your thighs and thus the pressure on your veins. Try to keep your legs cool. You may consider wearing support stockings.

I do hope that you have found something helpful and Informative.
Answered: Thu, 22 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor